Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 17, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 13, 2008, 4:24 AM EDT for 5 counties in Florida. It took effect at Mar 13, 2008, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2008, 4:24 AM EDT (08:24 UTC)
- In effect from
- Mar 13, 2008, 1:00 PM EDT
- Expired
- Mar 13, 2008, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 130824 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 424 AM EDT THU MAR 13 2008 FLZ041-044>046-053-144-132200- /O.UPG.KMLB.FW.A.0015.080313T1700Z-080313T2200Z/ /O.NEW.KMLB.FW.W.0017.080313T1700Z-080313T2200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 424 AM EDT THU MAR 13 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON. A DRIER AIRMASS IS ADVECTING INTO CENTRAL FLORIDA WHICH WILL PRODUCE 4 TO 5 HOURS OF CRITICAL RELATIVE HUMIDITY. MINIMUM RH VALUES ARE EXPECTED TO BE AROUND 30 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ KELLY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 12, 9:23 PM EDT, 7 hours 1 minute earlier.
Area forecast discussion, Mar 12, 9:23 PM EDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
923 PM EDT WED MAR 12 2008
.DISCUSSION...
CURRENT...COOL FRONT HAS CLEARED THE SRN CWA THIS EVENING. WEAK HIGH
PRES CTR OVER THE NRN GOMEX IS EDGING EWD TWD THE STATE. AREAS OF SC
LINGERING ACROSS NRN HALD CWA ARE THE RESULT OF LATE DAY SEA BREEZE
INTERACTION. EXPECT THIS ACTIVITY TO THIN AND DISSIPATE OVER THE
NEXT COUPLE HRS. OTRW...CLR TO MCLR ELSEWHERE... WITH TEMPS FALLING
INTO THE L60S AREAWIDE. LINGERING ONSHORE FLOW NOTED IN METARS OVER
THE CTRL/NERN CWA OWING TO RESIDUAL ECSB CIRC WITH LIGHT NWRLY FLOW
ELSEWHERE.
FCST...OTHER THAN SOME TWEAKS TO SKY COVER...NOSIG CHGS ANTICIPATED
TO THE GRIDS/TEXT. MIN TEMPS SHOULD BE MAINLY IN THE L-M50S...SAVE
FOR U40S ACROSS THE INTR NW AND U50S OVER THE COASTAL SE. EXPECT
WINDS TO GO LIGHT/CALM AS SFC HIGH PRES CTR SLIDES TWD FL.
&&
.AVIATION...VFR. RESIDUAL BKN CIGS @ FL050-070 ACROSS THE NORTH
SHOULD GIVE WAY TO SKC BY 03Z OR SO.
&&
.MARINE...NO CHGS WITH NERLY FLOW 10KT BACKING TO N-NW OVERNIGHT.
SEAS 2-3FT NR SHORE AND 3-4FT OFFSHORE.
(PREV) PLEASANT BOATING CONDITIONS EXPECTED THROUGH FRIDAY. LOW PRES
MOVING ACROSS THE TENNESSEE VALLEY TOWARD THE MID ATLANTIC STATES ON
SATURDAY WILL INCREASE WINDS ESPECIALLY OVER THE OUTER WATERS. A
BACKDOOR FRONT IS FORECAST TO PRODUCE A NORTH SURGE AROUND SUNDAY
AND HEADLINES MAY BE REQUIRED FOR INCREASED WINDS AND SEAS SUNDAY
AND INTO TUESDAY.
&&
.FIRE WEATHER...(PREV) KEPT FIRE WEATHER WATCH GOING FOR NORTHERN
INTERIOR THURSDAY AFTERNOON SINCE RH VALUES ARE EXPECTED TO DROP
BELOW 35 PERCENT FOR MARGINAL DURATIONS. WINDS WILL BE RELATIVELY
LIGHT AND DURATIONS LOOK MARGINAL SO HAVE OPTED TO LET MID SHIFT
ASSESS NEXT RUN BEFORE UPGRADING. RH VALUES MAY APPROACH 35 PERCENT
FOR A BRIEF DURATION INTERIOR SECTIONS ON FRIDAY. WINDS WILL
CONTINUE TO BE RELATIVELY LIGHT ON FRI.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR INLAND VOLUSIA-
NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
CRISTALDIHazardous weather outlook, Mar 12, 4:33 AM EDT, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 433 AM EDT WED MAR 12 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-122100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 433 AM EDT WED MAR 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THE INTERACTION OF SYNOPTIC SCALE SOUTHWESTERLY WINDS AND A WEAK SEA BREEZE TRYING TO DEVELOP ALONG THE SAINT LUCIE AND MARTIN COUNTY COAST WILL BE CAPABLE OF PRODUCING ISOLATED LIGHTNING STORMS EAST OF THE INTERSTATE 95 AND TURNPIKE BETWEEN FORT PIERCE AND JUPITER INLETS THIS AFTERNOON. THE PRIMARY WEATHER THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND WIND GUSTS TO 30 MPH AS THESE STORMS TRACK EASTWARD INTO THE COAST. ...RIP CURRENT IMPACT... A MODERATE RISK OF RIP CURRENTS WILL EXIST THIS AFTERNOON AT EAST CENTRAL FLORIDA BEACHES DUE TO ONSHORE WINDS AND 2 TO 3 FOOT LONG PERIOD EASTERLY SWELLS. THE THREAT FOR RIP CURRENTS WILL BE GREATEST DURING THE OUTGOING TIDE IN THE MID TO LATE AFTERNOON. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE BEACH UNTIL OUT OF THE THE PULL OF THE CURRENT THEN SWIM BACK TO SHORE. ...MARINE THUNDERSTORM GUST IMPACT... STORMS TRACKING OFF THE MAINLAND AND INTO THE NEARSHORE WATERS BETWEEN FORT PIERCE AND JUPITER INLETS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 30 MPH AS THEY INITIALLY COME OFF LAND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. EASTERLY SWELLS WILL RAISE THE RISK OF RIP CURRENTS THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.